MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ORISE PROKNIFE; UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)

BOSTON SCIENTIFIC CORPORATION ORISE PROKNIFE; UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Model Number M00519361
Medical Device Problem Codes Mechanical Problem (1384); Retraction Problem (1536); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/14/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Evaluation result code c070603 captures the investigation analysis of the tip was damaged and had broken off from the device.Investigation results the returned orise proknife was analyzed, and a visual evaluation found that the tip was damaged and had broken off from the device.In addition, a kink on the working length of the catheter was observed and procedural residue was noticed on the distal tip.No other problems were noted.Product analysis identified that the tip was damaged and had broken off from the device.It was reported that the insertion and removal of the electrode tip did not go smoothly during use.Extensive use of the device and other procedural factors, such as power settings for the electrode, handling, and/or tortuous anatomy, may have resulted in electrode tip damage.Therefore, based on all available information and analysis of the returned device, the most probable cause is adverse event related to procedure.A labeling review was performed and, from the information available, this device was used per the instructions for use (ifu) / product label.
 
Event or Problem Description
It was reported to boston scientific corporation that an orise proknife was used in the rectum during an endoscopic submucosal dissection (esd) procedure performed on (b)(6)2022.During the procedure, the insertion and removal of the electrode tip did not go smoothly.The procedure was completed with a non bsc device.There were no patient complications reported as a result of this event.This event has been deemed a reportable event based on the investigation finding of electrode detachment.

Brand Name
ORISE PROKNIFE
Common Device Name
UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
model farm road
cork
EI  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key16471768
Report Number3005099803-2023-00860
Device Sequence Number20149510
Product Code KNS
UDI-Device Identifier08714729999898
UDI-Public08714729999898
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K200404
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/02/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/07/2024
Device Model NumberM00519361
Device Catalogue Number1936
Device Lot Number0030115401
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/20/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/06/2023
Initial Report FDA Received Date03/02/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/08/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown